2nd Opinion on TRT
- 05-21-2007, 10:58 AM
2nd Opinion on TRT
Does this sound normal? I just started TRT treatment but still have a couple questions.
Had several symptoms of low testosterone and when tested my total was 248 in the morning and dropped throughout the day to approx 190 by end of day. The normal range is 241-800. I dropped past the low level by 10am.
The endo I saw ran a lot of tests. All were normal (LH, prolactin, Free Test, etc.). Had a MRI and pituary gland was normal. Endo said I had secondary hypogonadism.
Endo first gave me 300mg of Depo-T for 3 weeks. This worked great. This cleared up all the symptoms I had. At the end of the 3 weeks total testosterone was 425 in same scale.
I asked Endo about nipple discharge I had about 8 days into the shot. He did nothing for it. (discharge was small leakage from nipples--could not tell any color and I could not excret any liquid if I forced it). He basically ignored this.
When I asked whether I should be also using some sort of SERM or AI he said only if I show effects of Gyno. But because of the discharge he lowered the dosage to 200mg every two weeks.
Now -- After the second shot of 200mg it seems that 3 or 4 days after the shot I still have some effects of low testosterone. This will go away, but then come back. Also, the nipple discharge always happens the first week after the shot. Another symptom after the shot is that I seem to gain a lot of water weight the first week after the shot.
My question I have is this normal? I don't go back to the Endo for another 3 months and there are no tests or blood work scheduled. The other item of interest is that since starting the lower dosage of 200mg this has completely eliminated any sex drive.
- 05-21-2007, 11:05 AM
- 05-21-2007, 11:42 AM
I understand there are different ways to approach TRT. I do want to add other treatment options and I am open to seeing a MD who has other options. And I may be making an appt to Dr. John, but I was wondering if these side effects are normal?
05-21-2007, 12:36 PM
Alot of guys have been doing this for quite some time and compeltely understand the concept. If you are just beginning let the expert handle it other wise you are going to like a dog chasing its tail for endless month. Knowing I have know no I could have saved my self 3 years of hell knowing just going to the right dr would have solved majority of it. I went to first endo complaining of adrenal fatigue and ending leaving with paxil instead.
In a nut shell
1. proper blood testing or urine testing to get base line.
2. low T starts with t gel 5% for 2 weeks retest while addressing adrenals, thyroid
3. after 2 weeks if there is a rise increase dosage accordingly
4. after 2 weeks retest again if there is no rise or rather adrastic drop then you are a non responder probably due to low thyroid function goto injection. With in the first 4 weeks you will know if gels or creams are right for you.
5. after 4-6 weeks of injections restest. If e2 is high then make alterations (increaseing injection frequency, or manipulating the estrogen metabolism via urine anaylsis) use armidex as last resort
6. once serum levels are reach for a month or so then HCG can be added in accordingly while treating other issues such as adrenal and thyroid.
I wish there was but there is no magical formula, but rather its an indivdual protocol
but it comes down to simplicity and really trial and error. Test and retest to follow up on changes that were made. One thing i learned with anything is to change one or may be 2 varaible at time so you know what is working and what is not.
Example person dieting changes caloires, cardio and adding in fat burners at the same time. Instead the simple thing to do is to add in cardio and when you hit a plateau then change the diet then addin fat burners for the finishing touch if there are even needed by changing both you do get there qucker but you can also may sacrifice hard earned muscle as well..
05-21-2007, 01:36 PM
Do not resist extensive blood testing, many do mostly because of cost, then they pay the price plus time, discomfort and frustration.
Good blood test is a key, personally I would leave urine testing for latter tweaking.
I post my long blood test often, if you cannot find it I may post again.
Do the test and blood draw at Quest (quality).
That test would work either for Dr John or you can post it here and may get opinion.
My lattest results I posted here:
Jan's BloodTest April13/2007
05-22-2007, 10:01 AM
I appreciate all the advice, however, I think you all missed the point. I wasn't asking about treatment protocols, but whether the side effects were normal or abnormal.
05-22-2007, 11:33 AM
Your side-effects are not surprising, but they are not desirable either. When you are given too much T, quite a bit will convert to estrogen. That led to your breasts developing and then lactating. Your doctor should have known better than to prescribe a huge amount of of T at once. He also should have immediately dealt with the nipple discharge.
Ask for nolvadex. In the meantime. Look for another doctor. This one might be so helpful he's dangerous!
So, your side effects were ABnormal because your therapy was ABnormal. A normal therapy would be a more frequent, lower dose of Testosterone, to avoid such conversion to estrogen that you turn into a lactating female, which is what was beginning to happen, apparently.
05-22-2007, 11:49 AM
Everyone responds differently and your doc may be doing cookie cutter treatment and sounds inexperienced or clueless.
For injections to work for you, you need to inject once a week, and perhaps you will need to inject every other day or every third (EOD/E2D, E2D). You will need to self-inject to get steady results. Measuring prolactin or E2 will simply show your levels at the time of the blood draw. If you are spiking and crashing, blood work results are of limited use.
I, and some others here, did not do well on weekly injects and now inject EOD or E3d. It is whatever you feel better with. If you self inject, you can make and try these changes yourself, while staying within your weekly dose which would typically be 100mg/wk.
How you feel should drive your TRT. Some doc's will not treat your symptoms or listen to you. They will treat your lab work and not you. You can stay put and suffer or find a new doctor.
If you are older, the scan of the pituitary was probably not indicated. But something is abnormal as you are responding with prolactin. You need to stop the infrequent injections as this is leading to the prolactin release.
How old are you? Are you willing to let your testicles shrink and have your scrotum pull up tight? Ready to give up fertility? If no to either, then you need to do HCG injections, preferably 250iu SQ EOD, using a #29 or #20 insulin syringe. Manuy report an improvement in mood with HCG.
If your E2 levels are high or go high, you will need an aromatase inhibitor (AI). E2 levels in the 30's can mess guys up and block the benefits of TRT. Optimal E2 levels are around 17-20.
What is your age, height, weight and fat pattern? Body shape with fat is pear shaped or apple shaped. More fat means more conversion/aromatization of T-->E.
Get copies of all blood work and keep these in a file at home!!!!!
You need to understand the above issues and take control of your TRT, or at least know that your doc is doing the right thing with that knowledge.
05-22-2007, 08:35 PM
Your symptoms are not normal. It sounds to me like your T injections are converting to Estradiol (a form of Estrogen), causing the breast problems. In my opinion, this should be treated immediately as it certainly isn't normal for males!!
Your sex drive is gone due to this conversion. Basically, your T levels are high a few days after the injection and you start to feel good. As the T levels start to drop, your E levels start to go up. It is this hormonal rollercoaster that is causing your problems. This is all just a theory based on what I have read.
You need to get blood work done about 4-5 weeks after you are on this protocol, not 3 months!(I've already been down that road myself).
Check out this document from Dr John.
Hope this is of some help to you.
Similar Forum Threads
- By lboston in forum AnabolicsReplies: 55Last Post: 01-15-2014, 03:24 PM
- By sniper80 in forum Male Anti-Aging MedicineReplies: 6Last Post: 11-20-2011, 09:11 PM
- By EPZ32 in forum Male Anti-Aging MedicineReplies: 5Last Post: 08-03-2009, 05:54 PM
- By YellowJacket in forum AnabolicsReplies: 21Last Post: 12-25-2002, 02:20 AM
- By YellowJacket in forum Weight LossReplies: 28Last Post: 12-02-2002, 02:12 AM